Dec 13, 2010
(Started Nov 29, 2010)
(for depressed mood)
(headaches, anger, drowsiness, nausea and vomiting, feeling out of it, dizziness upon moving, increased or worsened depression, alternating constipation and diarrhea, dry mouth, excessive sweating)
Not at all hard to take
Advice & Tips:
I experienced depression when I titrated up to 200 mg on the Lamictal XR which made me pretty useless and wasn't going away so I called my doctor and asked him for some Zoloft which worked wonders for me in the past. Imagine my surprise when he instead called in a precription for the generic form of Elavil.
AWFUL medication!!! Worsened my depression, constant dry mouth, made me want to sleep all the time, caused me to be angry all the time.
Caused me to have a couple of myoclonic seizures; that was enough for me. Titrated myself off the medicine. Did some research on it; found out that the tricyclic antidepressants actually tend to have more probability of causing seizures than do the SSRI's. The neurologist is probably going to be upset I took myself off the medicine, but I'd rather be depressed than live with the side effects of Elavil.
Advice to anyone who is depressed and wants to try a med to control it--stay away from this drug. It seems to have a great deal of side effects, takes WEEKS to kick in, and can induce seizures even in people who don't have epilepsy.
If I still feel this way when I see the doctor next month, I'll be asking for some Zoloft or other anti-depressant with less evil side effects!
< $25 monthly
dry mouth, nausea and vomiting, anger, increased or worsened depression, feeling out of it, alternating constipation and diarrhea, headaches, dizziness upon moving, excessive sweating, drowsiness